How to accept what's happened and move on after hair loss
Hi I lost a lot of my hair 9 months ago due to low iron, vitamin d, and being on lithium and stress. My hair is growing so slowly back and I really hate my hair short, I feel ugly. I used to have long pretty hair so it's quite a change. Some is growing faster then the rest. Over all it's very thin. I just wear my hair up if I leave the house which isn't very often. I have bipolar disorder and borderline personality disorder. But I think I must be getting social phobia or something because I have a panic attack just thinking about leaving the house. I do have clip in hair extensions to wear for special occasions. Anyway my question is has anyone lost a lot of there hair before and how did you cope and accept the situation? I know we don't need hair to live a normal healthy life style. I live in a small town and I worry about people laughing at me as I am only 26 years old and people are used to seeing me with long hair. I am really afraid that I am going to be stuck wearing hair extensions my whole life. If my hair doesn't grow long again does anyone think that permanent extensions would be the answer? Also me and my husband want to start a family but I heard that most women loss a lot of hair after giving birth which freaks me out. I did read that you will grow hair faster when you are pregnant though so maybe it will be ok. Any thoughts?? Thank you
im losing my hair as well. slowly but surely. No regrowth in months. So i can say I may be balding. im 35yrs & last year had a full head of thick hair. Not due to meds, dont know true reason but i do have Pcos symptoms. Im severely depressed as well. I make my self get up everday to make sure my kids have their mother. but im a mess & they see it. I feel ur pain. Im sure other people(who have never experienced hair loss) cant fully understand the impact it has on women. Its constantly on our minds & effects every aspect of our lives. even the small things. I wish I had good advice but im still trying to cope myself. ive heard that hair loss due to vitamen deficencies can be reversed. If ur seeing regrowth that is great. I would be very optimistic. It may take time but at least ur headed the right way. im still losin mine. Try to be happy, i know its hard trust me.
polycystic ovarian syndrome. extremely painful periods, excess body or facial hair, scalp hairloss, weight gain, high cholesterol, acne, depression, hormone imbalances like high testosterone. Its different for everyone.
Hi there, to all who posted on this thread. I have posted a question but did not get any responses at all, which is frustrating. I can relate to all of you who are losing and have lost hair. About 2 years ago I lost a LOT of hair all at once. One day I looked at my brush and it was FULL of hair and then I took a good look in the mirror and was shocked to see what I saw, so much hair loss. I had bloodwork done and it showed up I was deficient in iron and I also saw a dermatologist who said that hairloss is a real mystery and the only thing he could offer me was minidoxil ( sp ) but I never took it because once you start that stuff you can't stop it. Anyway I know how devastating it is for women to lose hair, I lost a lot of sleep over it and had huge anxiety, I was so overwhelmed with thoughts that I would lose all my hair. It is so very thin right now, I actually went and bought a wig which I wear for special occassions. I don't know the reason for my hair loss but I had some good news. I went to get my hair cut and along the top of my head there is a fringe of hair growing, it is about 1/4 of an inch long, well that is what it was a month ago so it is probably about 1/2 an inch long right now, they say hair grows at about 1/2 inch per month, on average. I was low on iron and I started taking iron supplements but it never helped and I don't think that was the reason for me losing my hair. I have been on methadone for over 7 years but I am just about off it now and it seems like now that I am on such a low dose of methadone ( 5mgs ), my hair is starting to grow back, so I believe that medication was a factor in my hair loss , and so does my hairdresser. I have stopped worrying about my hair loss now, I have to just wait and be patient and know that at least I am getting some growth back. My hair has always grown long but is so thin,but at least it has not stopped growing which is a good sign. I notice that I have new hair on the sides of my head now too, which is encouraging, but I have to tell you that I went through pure hell when I lost all that hair. I have very little right now and it is hard to get myself to look nice like I used to be able to do with my hair. So I totally understand and feel for you people who have hair loss, unless someone has experienced it they have no idea how devastating it is . So keep in mind that if you are on any medication, it just might be that it is the culprit. Medication robs us of vital nutrients which are critical to hair growth. I hope this has been helpful, if nothing else at least you know there are others out there with the same problems as you. I wish you all the best in your search for why you lost or are losing your hair.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.